MAUDE Adverse Event Report: BIOREFERENCE HEALTH, LLC 4KSCORE TEST

BIOREFERENCE HEALTH, LLC 4KSCORE TEST
Model Number 1
Medical Device Problem Code Application Program Version or Upgrade Problem (2881)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
A 67-year old male with a history of high level of prostate specific antigen (psa), submitted a sample for 4kscore test analysis on (b)(6) 2022, which was conducted on (b)(6) 2022.The subject's urological history included a previous digital rectal exam without a prostate nodule present.The subject also had a previous biopsy that was negative.His 4kscore was calculated as 27.3, which was reported to the requistioner/provider on (b)(6) 2022.Given the identification of the input error in the sample requisition intake software, his 4kscore was recalculated on (b)(6) 2022, with a revised 4kscore of 5.6, 16 days post the initial result.The subject had no outcome specified.Given that the initial 4kscore result was greater than 20 and decreased upon recalculation, it is possible that the subject was subjected to additional and potentially unnecessary medical procedures which may include magnetic resonance imaging of the prostate and/or biopsy and the risks associated with that, as deemed necessary by the attending physician.To date, the sponsor has not received or is aware of any untoward events/effects as a result of this device malfunction and errant initial 4kscore test results.Please refer to section h10 for a description of the device malfunction.
 
Additional Manufacturer Narrative
This report is being submitted later than 30 days from manufacturer awareness of the event due to the fact that a request for an exemption to the individual reporting obligations under the device regulations was submitted to the fda on 30 nov 2022, within the 30-day window of awareness.Pma holder and manufacturer awareness (day 0) for this event was 14 nov 2022.The fda acknowledged receipt of the request on (b)(6) 2022.The manufacturer's representative followed up with fda on (b)(6) 2022 via email with respect to the exemption request and was advised that the review is still progressing.The fda reviewers requested additional information on (b)(6) 2023, which the manufacturer responded to on (b)(6) 2023.The fda then requested a teleconference to discuss the questions raised by the fda and the responses provided by the manufacturer, which was scheduled and held on (b)(6) 2023, 15:00 - 16:00 hr.Formal notification of the denied exemption was received by the manufacturer and pma holder on (b)(6) 2023, at which time individual medwatch forms started being prepared for the 662 individual 4kscore test results that were impacted by the software malfunction detailed in the original medical device reporting exemption request submitted on (b)(6)2022.A medical device correction report pursuant to 21 cfr 806 was reported to the fda on (b)(6)2023, report number:(b)(4).A proposed plan of mdr submissions with respect to the 662 impacted test results was submitted to the agency for consideration on (b)(6) 2023.On (b)(6) 2022, the pma holder, opko, was alerted by a client urologist that the 4kscore test result received for one of his patients was not in line with the patient's historical 4kscore test results.This message was relayed to the device manufacturer, bioreference, that day and an investigation ensued.Bioreference immediately reviewed the handling and processing of this patient's sample analysis and identified the root cause of the miscalculation.A corrective action/preventative action (capa).Capa no.(b)(4) was raised and root cause analysis confirmed that the data input errors were created by the implementation of the spm 2.0 user interface (ui) data input software upgrade.This ui software is used throughout the laboratory and not specific to the 4kscore test.It was found that the format of the answer on entry queries response typed in for test requisitions went from the standard capitalized first word and the rest of the response in lower case letters to the response being all capital letters.All-capital responses for certain information required for the calculation of the 4kscore test could not be interpreted by the 4kscore test algorithm, such that the responses for a prior prostate biopsy being negative ("yes negative") and for the existence of a prostatic nodule on physical examination ("nodule" or "no nodule") were interpreted as "no info", resulting in incorrect 4kscore test results being reported to the physician.Of the 13,758 4kscore tests performed from the implementation of the spm on (b)(6) 2022 until (b)(6) 2022, when the system was suspended for further 4kscore test analysis, it was determined that 662 (4.8%) test sample results were impacted.On (b)(6) 2022, the correction to the spm was made and the 662 affected 4kscore tests results were recalculated.The corrected reports were issued through the normal electronic communication process and were coordinated with the vice president, commercial sales and the sales team to ensure appropriate communication to all affected clients/physicians.Each corrected report included a message reading: "the 4kscore result has been corrected to reflect the history of a prostatic nodule and/or the prior negative biopsy result, which was inaccurately posted into the algorithm, due to a bioinformatic error." there have been no reported illness or injuries related to the miscalculated 4kscore test results from that period of (b)(6) 2022 to (b)(6) 2022 received by opko or bioreference, or to date.

Brand Name
4KSCORE TEST
Common Device Name
4K
Manufacturer (Section D)
BIOREFERENCE HEALTH, LLC
481 edward h. ross drive
elmwood park NJ 07407
Manufacturer (Section G)
BIOREFERENCE HEALTH, LLC.
481 edward h. ross drive
elmwood park NJ 07407
Manufacturer Contact
jane hsiao
4400 biscayne blvd.
miami, FL 33137
3055756004
MDR Report Key16756621
Report Number3003652672-2022-00001
Device Sequence Number18286731
Product Code QRF
UDI-Device Identifier00850038860004
UDI-Public00850038860004
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Initial Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3003652672-04/12/2023-00
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale